Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 697132, 8 pages
Research Article

Gap Phenomenon of an Abstract Willmore Type Functional of Hypersurface in Unit Sphere

College of Information System and Management, National University of Defense Technology, Changsha, Hunan 410073, China

Received 18 April 2014; Accepted 26 May 2014; Published 5 June 2014

Academic Editor: Luc Vrancken

Copyright © 2014 Yanqi Zhu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Y. Chen, “Some conformal invariants of submanifolds and their applications,” Bollettino della Unione Matematica Italiana, vol. 10, pp. 380–385, 1974. View at Google Scholar
  2. F. J. Pedit and T. J. Willmore, “Conformal geometry,” Atti del Seminario Matematico e Fisico dell'Università di Modena, vol. 36, pp. 237–245, 1988. View at Google Scholar
  3. F. J. Willmore, Total Curvature in Riemannian Geometry, Ellis Horwood, 1982.
  4. T. J. Willmore, Riemannian Geometry, Oxford Science Publications, Clarendon Press, Oxford, UK, 1993.
  5. F. C. Marques and A. Neves, “Min-max theory and the Willmore conjecture,” Annals of Mathematics, vol. 179, no. 2, pp. 683–782, 2014. View at Google Scholar
  6. H. Z. Li, “Willmore hypersurfaces in a sphere,” Asian Journal of Mathematics, vol. 5, pp. 365–378, 2001. View at Google Scholar
  7. H. Z. Li, “Willmore surfaces in Sn,” Annals of Global Analysis and Geometry, vol. 21, no. 2, pp. 203–213, 2002. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Z. Li, “Willmore submanifolds in a sphere,” Mathematical Research Letters, vol. 9, no. 5-6, pp. 771–790, 2002. View at Google Scholar · View at Scopus
  9. Z. Guo, “Willmore submanifolds in the unit sphere,” Collectanea Mathematica, vol. 55, no. 3, pp. 279–287, 2004. View at Google Scholar
  10. Z. J. Hu and H. Z. Li, “Willmore submanifolds in Riemannian manifolds,” in Proceedings of the Workshop on Contemporary Geometry and Related Topics, pp. 251–275, World Scientific, Hackensack, NJ, USA, 2005. View at Google Scholar
  11. Z. Guo, H. Z. Li, and C. P. Wang, “The second variation of formula for Willmore submanifolds in Sn,” Results in Mathematics, vol. 40, pp. 205–225, 2001. View at Google Scholar
  12. M. Cai, “Lp willmore functionals,” Proceedings of the American Mathematical Society, vol. 127, no. 2, pp. 569–575, 1999. View at Google Scholar · View at Scopus
  13. Z. Guo and H. Z. Li, “A variational problem for submanifolds in a sphere,” Monatshefte für Mathematik, vol. 152, no. 4, pp. 295–302, 2007. View at Publisher · View at Google Scholar · View at Scopus
  14. H. W. Xu and D. Y. Yang, “The gap phenomenon for extremal submanifolds in a sphere,” Differential Geometry and its Application, vol. 29, no. 1, pp. 26–34, 2011. View at Publisher · View at Google Scholar · View at Scopus
  15. L. Wu, “A class of variational problems for submanifolds in a space form,” Houston Journal of Mathematics, vol. 35, no. 2, pp. 435–450, 2009. View at Google Scholar · View at Scopus
  16. S. S. Chern, M. do Carmo, and S. Kobayashi, “Minimal submanifolds of a sphere with second fundamental form of constant length,” in Functional Analysis and Related Fields, pp. 59–75, Springer, Berlin, Germany, 1970. View at Google Scholar
  17. G. Huisken, “Flow by mean curvature of convex surfaces in to shperes,” Journal of Differential Geometry, vol. 20, pp. 237–266, 1984. View at Google Scholar